Isolated palatal ulcer induced by methotrexate: A case report


Etoz A., Tuncel U., Kahveci R.

WOUNDS-A COMPENDIUM OF CLINICAL RESEARCH AND PRACTICE, vol.16, no.9, pp.288-290, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 9
  • Publication Date: 2004
  • Title of Journal : WOUNDS-A COMPENDIUM OF CLINICAL RESEARCH AND PRACTICE
  • Page Numbers: pp.288-290

Abstract

The authors present a case of an isolated large ulceration on the palatal mucosa of a 48-year-old woman induced by methotrexate during the treatment of rheumatoid arthritis without psoriasis. The palatal ulcer was treated by topical wound care within six weeks. It is considered that multiple drug interactions and individual properties of patients may have a role in methotrexate toxicity. The histopathological mechanism of the mucocutaneous ulcerations secondary to methotrexate therapy may be multifactorial.